MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-150SOL145
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Codes Hematoma (1884); Perforation of Vessels (2135)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The target area of treatment was the superficial femoral artery.It was difficult to advance the diamondback exchangeable peripheral orbital atherectomy device (oad) through the anterior tibial (at) artery that was heavily calcified, about 3 mm in length and 90%-95% occluded.The physician attempted to treat in the at and popliteal artery.When spinning the oad in the at, the device speed dropped and eventually the oad stopped spinning.The led lights on the oad remained illuminated.It was believed the oad stopped spinning due to the heavy calcification in the at.The oad was removed without any complications.Angiography was checked and perforation was observed in the at.Angioplasty was performed to treat the perforation.The same oad was advanced and was able to cross the at to treat the sfa without issue.The physician wrapped the patient's leg to treat the hematoma that occurred in the mid shin region.In the physician's opinion, the oad caused the perforation and there was no crown jumping observed.As per the physician, the cause of the hematoma was from the orbital atherectomy system interaction with the lesion.The patient was hospitalized and was in observation.The patient was in stable condition.
 
Additional Manufacturer Narrative
H6 investigation conclusion code 22: the diamondback 360 coronary orbital atherectomy system instructions for use manual states that perforation is a potential adverse event that may occur and/or require intervention with use of the system.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul MN 55112
Manufacturer Contact
keerthi bangalore ramanath
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key19568319
Report Number3004742232-2024-00220
Device Sequence Number6974422
Product Code MCW
UDI-Device Identifier10852528005831
UDI-Public(01)10852528005831(17)251130(10)515988
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberDBP-EX-150SOL145
Device Catalogue Number7-10030-03
Device Lot Number515988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown